thread: Help could I be pregnant??

  1. #1
    Registered User

    Apr 2007
    Gold Coast, Australia
    22

    Help could I be pregnant??

    Hi,

    Hope my story makes sense, my partner and I are in a long distance relationship at the moment, we spent 2 weeks together and it has been nearly 6 weeks apart since then. I was on the pill but in the first week I had an upset stomach and was having some diarrhoea, which I know could lower the effectiveness of the pill. Also for the last 2 months I was skipping the white pills so I didn't get any bleeding, I don't know if this lowers the effectiveness of the pill?
    Anyway immediately after our 2 weeks together I stopped taking the pill (for various reasons) and a few days later I had about 3-4 days of fairly light bleeding which I assumed was a period? Now it's almost 6 weeks later, I've had no bleeding since and for about the last week I have had strange sort of cramps in my lower abdomen and pelvis, similar to period pain, and increased clear discharge. I probably have been more tired than normal but have just started working full-time again and exercising for about an hour each day which I'm not used to, and it's not too extreme. I have been eating less and much healthier than normal but feeling quite bloated at times. I've had no nausea and my breasts aren't tender or don't seem bigger which I thought was one of the main changes...
    I went to the doctors and she questioned if I was pregnant and (maybe stupidly) I completely dismissed the idea as I had had what I thought was my period. She screened for me for STI's and PID which was all clear.. Could I actually be pregnant???
    Thanks for any advice


  2. #2
    Registered User

    Jan 2009
    5,235

    If you've had sex, anything is possible! The pain and discharge you describe could well be associated with ovulation - so don't stress yet. Give it a couple of weeks and if af doesn't appear again I would go back to your gp. The odd cycle could be just your body getting rid of the pill hormones, etc.

  3. #3
    Registered User

    Jan 2009
    brisbane
    2,521

    hi lauren...
    i think you should do a home test to check.. i have gone off the pill recently and haven't got my period back yet and its been 2 months... its possible that your body is just trying to get used to being off the pill. it can take a while.
    good luck hun

  4. #4
    Registered User

    Nov 2008
    186

    you had sex then yes possible take a test and put your mind as rest

  5. #5
    Registered User
    Add Dragonbub on Facebook

    Feb 2006
    Perth WA
    900

    Lauren - firstly DON"T STRESS. From what you are saying, you were on the pill, then stopped taking them after your partner went away. Therefore, if you did ovulate, it would have been after he left (and so only a 0.1% chance of pregnancy if the pill is used correctly). Diarrhea has minimal impact on the pill absorbtion, because it is absorbed very quickly. It is mainly vomitting (as in actually vomiting up the pill) that increases likelihood of BFP.

    Many doctors support taking the pill without the sugars. These were actually invented to allow women a more "natural" cycle! It is not even a proper period, but an oestrogen withdrawal bleed, so doesn't impact your future fertility, or the effectiveness of the pill. In fact, some doctors argue that the most accidents occur during this time, because if any of the proper pills are missed, there are no more hormones left in your system to stop ovulation.

    SO, sorry about the science lesson! There are no true symptoms of early pregnancy from what I have read. Some ladies swear by a certain symptom, but the majority of these lovely women have had a few bubs and know the signs.

    Therefore - set your mind at rest and do a HPT if you need to. Otherwise, it sounds like statistically, there is a very slim chance of being UTD if you used the BCP properly up until your partner went away.

    Good luck!